# SDR CA070705008

- Difficulty date: July 5, 2007
- Submitted: November 3, 2008
- Operation: General aviation
- System (JASC): 7414 · Magneto/Distributor
- Part: Housing
- Part number: 10160858
- Condition: Cracked
- Location: Magneto
- Part time: 499 hours
- Component: Magneto
- Component part number: 106006169
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) MAG SENT IN FOR 500 HR INSP. FOUND MOUNTING EAR CRACKED WHERE HOLD-DOWN NUT AND WASHER CONTACT EAR. THIS IS A NEW STYLE OF CASTING FROM MFG WITH THE NAME "EMPIRE" CAST INTO THE INTERIOR OF THE HSG AND JUST THE LETTERS "TCM" CAST ON THE OUSIDE OF THE HSG. THE OLD STYLE OF HSG HAD EITHER "TCM" OR "BENDIX" AND THE MAGNETO INFORMATION BLOCK CAST INTO THE OUTSIDE OF THE HSG. THE OLD STYLE OF HSG WOULD CRACK IF OVERTORQUED OR IF THE WRONG GASKET WAS USED IN APPROXIMATELY 1 OUT OF 30 MAGS RECEIVED FOR INSP. IN THIS CASE 4 OF 6 MAGS WITH THE NEW CASTING HAVE CRACKS IN THIS LOCATION. SEPERATE SDR`S WILL BE FILED FOR EACH MAGNETO. (TC NR 20070705008)
